Alert archive / Wisconsin / Small Craft Advisories in 2019
Small Craft Advisory 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 6, 2019, 3:07 AM CST. It took effect at Mar 6, 2019, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2019, 3:07 AM CST (09:07 UTC)
- In effect from
- Mar 6, 2019, 10:00 AM CST
- Expired
- Mar 6, 2019, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
787 WHUS73 KMKX 060907 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 307 AM CST Wed Mar 6 2019 ...Brisk Westerly Winds in the Nearshore Waters Today... LMZ643>646-061715- /O.NEW.KMKX.SC.Y.0021.190306T1600Z-190307T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 307 AM CST Wed Mar 6 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 10 AM this morning to 6 PM CST this evening. * WINDS: West 15 to 20 knots with gusts to 25 knots developing by late morning. Winds diminishing to 10 to 15 kt late this evening. * WAVES: 1 to 2 feet in ice free areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ MRC www.weather.gov/mkx
2 follow-up statements
006 WHUS73 KMKX 061502 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 902 AM CST Wed Mar 6 2019 ...BRISK WESTERLY WINDS TODAY... LMZ643>646-062315- /O.CON.KMKX.SC.Y.0021.190306T1600Z-190307T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 902 AM CST Wed Mar 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS: West 15 to 20 knots with gusts to 25 knots developing by late morning. Winds diminishing to 10 to 15 kt late this evening. * WAVES: 1 to 2 feet in ice free areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ DDV www.weather.gov/mkx
820 WHUS73 KMKX 062037 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 237 PM CST Wed Mar 6 2019 ...BRISK WINDS THROUGH LATE AFTERNOON... LMZ643>646-070000- /O.CON.KMKX.SC.Y.0021.000000T0000Z-190307T0000Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 237 PM CST Wed Mar 6 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS: Southwest to west 15 to 20 knots with gusts to 25 knots. Winds diminishing to 10 to 15 kt this evening. * WAVES: 1 to 2 feet in ice free areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ DDV www.weather.gov/mkx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 11:47 PM CST, 3 hours 20 minutes earlier.
Area forecast discussion, Mar 5, 11:47 PM CST, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1147 PM CST Tue Mar 5 2019 .UPDATE...Mostly clear to partly cloudy skies will prevail tnt. Lighter winds and radiational cooling will drop temps to near zero away from Lake MI. Sct-bkn mid level clouds over MN will begin to arrive after 09z on warm advection. Weak low to mid level warm advection will continue for much of Wed as a shortwave trough moves over Lake Superior by late in the day and across the nrn Great Lakes into the lower Great Lakes Wed nt. The weak cold front will pass early Wed eve. Broken stratocumulus will form once again by Wed afternoon via low level instability with flurries possible. Temps should rebound into the lower 20s for most locations on Wed. && .AVIATION(06Z TAFS)...VFR conditions through Wed AM. Broken stratocumulus and flurries will develop for Wed afternoon. Areas of MVFR Cigs during this time. Skies will become partly cloudy to mostly clear during the evening. && .PREV DISCUSSION... (Issued 956 PM CST Tue Mar 5 2019) UPDATE...Mostly clear to partly cloudy skies will prevail tnt. Lighter winds and radiational cooling will drop temps to near zero away from Lake MI. Sct-bkn mid level clouds over MN will begin to arrive after 09z on warm advection. Weak low to mid level warm advection will continue for much of Wed as a shortwave trough moves over Lake Superior by late in the day and across the nrn Great Lakes into the lower Great Lakes Wed nt. The weak cold front will pass early Wed eve. Bkn stratocumulus will form once again by Wed afternoon via low level instability with flurries possible. Temps should rebound into the lower 20s for most locations on Wed. MARINE...Modest wnwly winds will prevail over the nearshore waters of east central and se WI tnt-Wed nt with higher winds over all of Lake MI, but below gales, during this time. Light winds for Thu-Fri when high pressure arrives. Freezing spray is expected over the open waters. PREV DISCUSSION... (Issued 617 PM CST Tue Mar 5 2019) UPDATE... No changes to the forecast as we are headed for another chilly night. Clouds will thin out this evening and wind gusts will drop off allowing temperatures to fall to the low single digits. ARK AVIATION(00Z TAFS)... VFR conditions expected through most of the TAF period. Breezy westerly winds will drop off by the mid-evening. In addition, BKN040-050 stratocumulus will remain through the early evening before thinning out. Lower CIGS will push into southern WI, as a result of some low-level instability, by the late morning/early afternoon with a period of MVFR conditions expected, particularly further west. However, these lower CIGS will push out quickly by the early evening. ARK PREV DISCUSSION... (Issued 246 PM CST Tue Mar 5 2019) SHORT TERM... Tonight through Wednesday night...Forecast Confidence is high. Clouds and winds will decrease this evening with the loss of mixing. The mid level shear axis will shift east of the region with northwest flow and increasing heights at the mid levels. The atmosphere will remain pretty dry with just some scattered lower to mid level clouds. The pressure gradient will weaken overnight as surface low pressure moves across southeast Canada and high pressure moves across the middle Mississippi Valley. Flurries are possible with afternoon clouds on Wednesday as steep lapse rates reach into the dendrite growth zone. Don't think we'll see any precip that some of the models are showing. Despite weak lift provided by warm air advection, the atmosphere is pretty dry above 5000 ft. West winds will be a little gusty during the day. Quiet weather is expected overnight as high pressure sinks into the northern Plains. LONG TERM... Thursday and Friday...Forecast confidence is high: High pressure will move overhead on Thursday, sliding to the east on Friday. A little snow may brush the southern forecast area Thursday night into Friday as the high departs...mainly for areas south of Milwaukee and Madison. Best chance for a dusting will be toward the Illinois border. Highs on Thursday will be 10-15 degrees below normal once again, but will warm to within a few degrees of normal Friday. Saturday and Sunday...Forecast confidence is medium to high: High confidence that widespread precipitation will return to southern Wisconsin Saturday into Sunday, with the bulk of it falling as rain. Could see a little snow early Sat as the precip arrives, especially in the northern forecast area. The GFS and Canadian forecast models move the low by to the northwest of the forecast area, which would bring the warm sector right across the area. Rain would be expected for the afternoon and evening hours, with a little snow possible overnight into Sunday as colder air wraps in behind the low. It's worth noting that the ECMWF takes the low right across the forecast area and the GFS ensemble mean cross the northwest forecast area. These solutions would be colder and could result in some snow accumulations in the north/northwest forecast area. There is higher confidence in mainly rain across the southeast half of the forecast area. Regardless of the low track, all models suggest colder temps and light snow on Sunday. Breezy winds will put a bit more of a chill in the air. Monday and Tuesday...Forecast confidence is high: High pressure is expected to bring a return of dry weather to southern Wisconsin Monday and Tuesday. Temps should be just a couple/few degrees below normal for the second week of March. AVIATION(21Z TAFS)... Expect scattered to broken cloud bases around 2000-3000ft this afternoon, then lifting and scattering this evening. West to northwest winds will gust 20 to 25 knots this afternoon. There may be a few flurries today with no accumulation. Lighter west winds are expected tonight and Wednesday. There may be a few gusts to 20 knots on Wednesday. MVFR clouds bases are likely for a time during the day. MARINE... A few gusts to 30 knots are possible into early evening, especially for the south half. Expect some freezing spray. Winds will slowly diminish tonight. West winds will gust to 25kts on Wednesday, especially for the south half. High pressure will bring light winds for Thursday. Waves will be 4 to 6 feet into tonight, highest in the southeast. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Gehring Tonight/Wednesday and Aviation/Marine...Marquardt Wednesday Night through Tuesday...DDV
Hazardous weather outlook, Mar 5, 8:08 PM CST, 6 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 808 PM CST Tue Mar 5 2019 WIZ046-047-051-052-056>060-062>072-070215- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 808 PM CST Tue Mar 5 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Winds chills will be between 5 and 15 degrees below zero later tonight into early Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Strong low pressure moving across the region may bring a period of moderate to heavy rainfall to portions of southern Wisconsin Saturday afternoon into Saturday night. This may cause localized rural and urban flooding as well as rises on rivers and streams. If the low goes farther south, the precipitation may end up as a wintery mix in parts of south central Wisconsin with the potential for several inches of wet snowfall. There remains uncertainty regarding the exact track and low level temperature profile of the atmosphere with the weekend weather system. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-070215- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 808 PM CST Tue Mar 5 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Passing low pressure will bring a period of strong winds to the nearshore waters Saturday and Sunday. Wind gusts will likely reach Small Craft Advisory levels, with a few gusts possibly reaching Gale levels. Dense fog will be possible later Saturday into Saturday night as mild and moist air flows over the cold waters of Lake Michigan. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-070215- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 808 PM CST Tue Mar 5 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Wind gusts to 30 knots are likely through the evening, especially across the southern half of Lake Michigan. Freezing spray will linger tonight, though widespread heavy freezing spray is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Winds will likely reach gale force over the weekend as a strong low pressure system moves across the western Great Lakes. Dense fog will be possible later Saturday into Saturday night, particularly across the south half of the lake. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.